Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 24, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 7, 2011, 5:06 AM MST. It took effect at Nov 7, 2011, 1:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 5:06 AM MST (12:06 UTC)
- In effect from
- Nov 7, 2011, 1:00 PM MST
- Expired
- Nov 7, 2011, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS74 KEPZ 071206 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 506 AM MST MON NOV 7 2011 ...STRONG WINDS TO ACCOMPANY PACIFIC STORM SYSTEM AND COLD FRONT TODAY... .ANOTHER SHARP UPPER-LEVEL LOW PRESSURE SYSTEM WILL SWING THROUGH THE SOUTHWESTERN U.S. TODAY. THIS PACIFIC STORM WILL ARRIVE OVER SOUTHWESTERN NEW MEXICO AROUND MIDDAY AND PUSH A COLD FRONT EAST ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND INTO THE RIO GRANDE VALLEY BY SUNDOWN. TIGHT PRESSURE GRADIENTS AND A STRONG JET ALOFT WILL FORCE WIND SPEEDS TO SHARPLY INCREASE THIS AFTERNOON AND EVENING. EXPECT A WINDY AFTERNOON WITH AREAS OF BLOWING DUST OVER THE LOWLAND DESERTS. SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE UPPER STORM WILL BEGIN TO LIFT NORTHEAST LATE TODAY AND CLIP THE GILA AND SURROUNDING LOWLANDS. THIS WILL ALLOW FOR ISOLATED LOWLAND RAIN SHOWERS AND SCATTERED MOUNTAIN SNOW SHOWERS OVER THOSE AREAS LATE THIS AFTERNOON AND THROUGH THE EVENING. NMZ024-025-031-032-TXZ055-056-080300- /O.NEW.KEPZ.WI.Y.0024.111107T2000Z-111108T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA... DELL CITY 506 AM MST MON NOV 7 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. * LOCATIONS AFFECTED: SOUTHERN DESERTS OF NEW MEXICO INCLUDING LUNA...DONA ANA...AND OTERO COUNTIES. IN FAR WEST TEXAS...EL PASO AND HUDSPETH COUNTIES. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS 25 TO 35 MPH GUSTING TO NEAR 45 MPH. * TIMING: WINDS EXPECTED TO INCREASE EARLY AFTERNOON. STRONGEST WINDS AFTER 1PM UNTIL 8PM. ESPECIALLY IN THE VICINITY OF THE EASTWARD ADVANCING COLD FRONT. * VISIBILITY: AREAS OF BLOWING DUST ARE EXPECTED OVER THE SOUTHERN LOWLANDS. GENERAL VISIBILITY WILL DROP TO AROUND 5 MILES. VISIBILITY OCCASIONALLY REDUCED TO 2 MI IN DUST PRONE AREAS. * IMPACTS: STRONG WINDS WILL MAKE VEHICLE HANDLING MORE DIFFICULT DUE TO CROSS-WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING NORTH/SOUTH ROUTES. IN ADDITION...SMALL UNSECURED OBJECTS AROUND HOMES AND BUSINESSES MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND SLOW DOWN IN DUST RESTRICTS VISIBILITY. && $$ BIRD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 7, 2:30 AM MST, 2 hours 36 minutes earlier.
Area forecast discussion, Nov 7, 2:30 AM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 AM MST MON NOV 7 2011
.SYNOPSIS...
THE ACTIVE JET STREAM ALOFT WILL STEER YET ANOTHER PACIFIC STORM
SYSTEM ACROSS THE BORDERLAND TODAY. PROBABLY MOST NOTABLE WILL BE
THE INCREASING WINDS THIS AFTERNOON...FOLLOWED BY AREAS OF DUST
AND A COLD FRONT. AREA TEMPERATURES WILL REMAIN BELOW NORMAL AND
ABOUT 5 DEGREES COOLER THAN YESTERDAY. A BIT OF MOISTURE AND
STRONG DYNAMICS WILL ALLOW FOR SOME HIGH MOUNTAIN SNOW SHOWERS AND
ISOLATED LIGHT LOWLAND RAIN SHOWERS MOSTLY OVER THE GILA REGION.
MOST AREA...ESPECIALLY EAST AND SOUTH WILL REMAIN DRY. THIS
SYSTEM WILL PULL OUT OF THE REGION OVERNIGHT. DRY AND COOL WEATHER
WILL SETTLE OVER THE REGION AS HIGH PRESSURE BUILDS OVER THE
SOUTHWEST. ADDITIONAL COOL AIR ARRIVES WITH A BACK DOOR COLD
FRONT ON WEDNESDAY. NEXT WEEKEND LOOKS UNSETTLED WITH POTENTIAL
FOR MORE WINDS AND PRECIPITATION AS ANOTHER STORM SYSTEM IS
EXPECTED TO ARRIVE SATURDAY.
&&
.DISCUSSION...
TODAY THE NEXT UPPER-LEVEL PACIFIC STORM SYSTEM WILL DROP INTO
THE SOUTHWEST WITH THE TROUGH AXIS ALIGNED NEAR THE AZ/NM LINE
AROUND 00Z. THE LOW CENTER ALOFT LOOKS TO TRACK RIGHT OVER THE
FOUR CORNERS. LEE SURFACE TROUGHING TO OUR EAST COMBINED WITH
BUILDING HIGH PRESSURE WEST BEHIND AN APPROACHING COLD FRONT WILL
TIGHTEN LOW LEVEL GRADIENTS WITH UPPER WINDS ALSO INCREASING AS THE
BASE OF THE TROUGH MOVES OVER THE REGION. THIS WILL BRING AN
INCREASE IN WINDS THROUGH THE DAY WITH BREEZY CONDITIONS BY MID
MORNING AND WINDY CONDITIONS BY AFTERNOON. EXPECT SPEEDS OF 25-35
MPH WITH 40 MPH GUSTS IN THE AFTERNOON. IT IS BORDERLINE AND
MARGINAL BUT HAVE DECIDED TO GO WITH A WIND ADVISORY FOR THE
SOUTHERN DESERTS...FAR WEST TEXAS...AND SACS. THE MIXING GETS UP
TO H7 OR H65 SO AREAS OF BLOWING DUST WILL BE LIFTED IN THE
AFTERNOON...BUT VISIBILITIES ARE NOT EXPECTED TO DROP TO CRITICAL
LEVELS. A PACIFIC COLD FRONT PUSHES IN DURING THE DAY...COOLING THE
WESTERN ZONES PRIOR TO MAX HEATING...AND INTO LRU/EPZ AROUND MAX
HEATING. THUS A COOLER DAY WEST THAN EAST...BUT ALL AREA SHOULD
SEE LOWER MAX TEMPS TODAY. PCPN IS ALSO EXPECTED...GENERALLY OVER
THE NW PORTIONS OF THE CWFA MID AFTERNOON THROUGH LATE EVENING.
SNOW LEVELS WILL DROP TO AROUND 6500 FT OVERNIGHT BUT DO NOT
EXPECT A LOT OF PCPN AS THE STORM LIFTS QUICKLY AND PCPN ENDS
QUICKLY OVERNIGHT.
TUESDAY THROUGH FRIDAY THE AREA WILL BE IN A DRY PATTERN AS BROAD
RIDGING ALOFT FORMS OVER THE WEST COAST AND KEEPS US UNDER DRY
NORTHWEST FLOW ALOFT. AT THE SURFACE...STRONG HIGH PRESSURE WILL
SETTLE OVER THE SOUTHERN U.S. PLAINS AND PUSH ANOTHER WEAK BACKDOOR
FRONT INTO THE AREA FROM THE EAST ON WEDNESDAY. THE BOTTOM LINE IS
A DRY AND FAIRLY COOL WEEK WITH TEMPS RUNNING BELOW NORMAL...
ESPECIALLY THE FIRST HALF. WARMING SATURDAY AS WINDS TURN BACK SW
IN RESPONSE TO THE NEXT APPROACHING UPPER TROUGH.
THE PATTERN LOOKS TO GET UNSETTLED AGAIN NEXT WEEKEND AND BEYOND
AS THE MODELS SHOW A SERIES OF UPPER TROUGHS TO MOVE OVER THE AREA.
CURRENT MODELS SHOW THE FIRST SYSTEM TO ARRIVE SATURDAY AFTERNOON
AND LINGER INTO SUNDAY. THIS TO QUITE A DEEP AND STRONG SYSTEM WITH
POTENTIAL FOR WIDESPREAD PCPN. THIS IS A COLD SYSTEM AND SNOW WILL
BE LIKELY IN THE AREA MOUNTAINS. MORE WINDY CONDITIONS AND ANOTHER
PACIFIC FRONT TO COOL TEMPERATURES.
&&
.AVIATION...VALID 07/12Z-08/12Z.
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. HOWEVER ANOTHER
UPPER TROUGH WILL PASS THROUGH TODAY... RESULTING IN A LOWERING
OF CEILINGS AFTER 15Z ALONG WITH SCATTERED AREAS OF LOWLAND RAIN
AND MOUNTAIN SNOW... MAINLY WEST OF THE RIO GRANDE...AND MOST
LIKELY OVER THE GILA REGION OF NM. IN ADDITION... WINDS WILL
INCREASE FROM THE SOUTHWEST TO 20-25KTS WITH GUSTS 35 KTS AFTER
18Z. SOME MINOR VSBY LOWING IS EXPECTED DUE TO AREAS OF BLDU BTWN
20Z-02Z.
&&
.FIRE WEATHER...
ANOTHER UPPER LEVEL TROUGH AND PACIFIC COLD FRONT WILL MOVE ACROSS
THE AREA TODAY. TEMPERATURES WILL BE COOLER WEST OF THE RIO
GRANDE...BUT WARM BRIEFLY AHEAD OF THE FRONT EAST. EXPECT ANOTHER
WINDY AFTERNOON WITH INCREASING WINDS FROM THE SOUTHWEST. IN
GENERAL... WINDS OF 20 TO 30 MPH ARE EXPECTED... BUT EAST-FACING
MOUNTAIN SLOPES COULD SEE 20-FOOT WINDS GUST 35 TO 40 MPH. RED
FLAG CRITERIA IS NOT EXPECTED TO BE MET MONDAY AS MINIMUM RH
VALUES WILL RUN IN THE 20 TO 25 PERCENT RANGE THROUGHOUT THE DAY.
RAIN AND MOUNTAIN SNOW SHOWERS WILL ALSO OCCUR MONDAY...MAINLY
WEST OF THE RIO GRANDE. SURFACE WINDS WILL BEGIN TO SUBSIDE AFTER
SUNSET MONDAY WHILE TEMPS BEHIND THE PASSING FRONT WILL DROP TO
ABOUT 10 DEGREES BELOW SEASONAL NORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 64 40 58 33 59 / 10 10 0 0 0
SIERRA BLANCA TX 65 34 57 32 56 / 0 0 0 0 0
LAS CRUCES 62 35 57 31 58 / 10 10 0 0 0
ALAMOGORDO 61 33 52 29 52 / 10 10 10 0 0
CLOUDCROFT 40 21 38 18 38 / 20 20 10 0 0
TRUTH OR CONSEQUENCES 57 33 51 30 53 / 10 10 0 0 0
SILVER CITY 44 23 43 21 48 / 20 10 0 0 0
DEMING 58 31 54 29 56 / 20 10 0 0 0
LORDSBURG 53 28 52 27 57 / 20 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
FOR NMZ024-025-031-032.
TX...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
FOR TXZ055-056.
&&
14-BIRDHazardous weather outlook, Nov 6, 5:42 AM MST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 642 AM MDT SUN NOV 6 2011 NMZ022>025-030>032-TXZ055-056-071230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 642 AM MDT SUN NOV 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE REGION ON MONDAY. AS A RESULT IT WILL BE WINDY MONDAY AFTERNOON WITH WEST TO SOUTHWEST WINDS GUSTING TO 40 MPH...ESPECIALLY ALONG EASTERN SLOPES. THERE WILL ALSO BE A FEW RAIN SHOWERS OVER THE LOWLANDS WITH CHANCES OF SNOW OVER THE HIGHER MOUNTAINS ABOVE 7500 FEET. RAINFALL AMOUNTS WILL BE GENERALLY UNDER .10 INCH WITH SNOW AMOUNTS LESS THAN 2 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
Nearby
Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.